Alert archive / South Dakota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 36, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 21, 2013, 3:03 PM CDT for 7 counties in South Dakota. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2013, 3:03 PM CDT (20:03 UTC)
- Expired
- Jun 21, 2013, 3:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Beadle County, SD, Brookings County, SD, Kingsbury County, SD, Lake County, SD, Miner County, SD, Moody County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 106 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:03 PM CDT | TORNADO | 6 N Iroquois, SD | STRAIGHT LINE WINDS OF 70 MPH IN THE VICINITY ALSO. |
| Jun 21, 3:05 PM CDT | TSTM WND DMG | Iroquois, SD | NUMEROUS 6-8 INCH IN DIAMETER BRANCHES DOWN AROUND TOWN. |
| Jun 21, 3:12 PM CDT | TSTM WND GST 60 | 6 Nnw Howard, SD | SOME PEA SIZED HAIL ALSO. |
| Jun 21, 3:12 PM CDT | TORNADO | 5 W Erwin, SD | TORNADO BRIEFLY TOUCHED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 9:09 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 21, 1:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -511 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118
WUUS53 KFSD 212003
SVRFSD
SDC005-011-077-079-097-101-111-212045-
/O.NEW.KFSD.SV.W.0036.130621T2003Z-130621T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
303 PM CDT FRI JUN 21 2013
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA...
BROOKINGS COUNTY IN EAST CENTRAL SOUTH DAKOTA...
KINGSBURY COUNTY IN EAST CENTRAL SOUTH DAKOTA...
LAKE COUNTY IN EAST CENTRAL SOUTH DAKOTA...
MINER COUNTY IN EAST CENTRAL SOUTH DAKOTA...
WESTERN MOODY COUNTY IN EAST CENTRAL SOUTH DAKOTA...
SANBORN COUNTY IN EAST CENTRAL SOUTH DAKOTA...
* UNTIL 345 PM CDT
* AT 300 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WILLOW LAKE TO CARTHAGE TO 8 MILES SOUTH OF
ARTESIAN...AND MOVING EAST AT 60 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE THOMPSON STATE RECREATION AREA AND VILAS AROUND 310 PM CDT.
LAKE PRESTON AND HOWARD AROUND 315 PM CDT.
OLDHAM AND HETLAND AROUND 320 PM CDT.
ARLINGTON AND RAMONA AROUND 325 PM CDT.
LAKE HERMAN STATE PARK AND SINAI AROUND 330 PM CDT.
VOLGA AND ORLAND AROUND 335 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ERWIN AND BUSHNELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4455 9785 4455 9657 4418 9658 4385 9680
4385 9833 4421 9810 4463 9807 4464 9786
TIME...MOT...LOC 2002Z 270DEG 52KT 4463 9762 4421 9763
4389 9784
HAIL...1.75IN
WIND...70MPH
$$
BT3 follow-up statements
730
WWUS53 KFSD 212016
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
316 PM CDT FRI JUN 21 2013
SDC005-011-077-079-097-101-111-212045-
/O.CON.KFSD.SV.W.0036.000000T0000Z-130621T2045Z/
SANBORN SD-MOODY SD-MINER SD-LAKE SD-KINGSBURY SD-BROOKINGS SD-
BEADLE SD-
316 PM CDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BEADLE...BROOKINGS...KINGSBURY...LAKE...MINER...WESTERN MOODY AND
SANBORN COUNTIES UNTIL 345 PM CDT...
AT 311 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BRYANT TO 7 MILES WEST OF OLDHAM TO 8 MILES WEST OF
CANOVA...AND MOVING EAST AT 60 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED SIX TO EIGHT INCH TREE
LIMBS DOWN IN IROQUOIS AT 305 PM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
OLDHAM AND HETLAND AROUND 320 PM CDT.
ARLINGTON AND RAMONA AROUND 325 PM CDT.
LAKE HERMAN STATE PARK AND SINAI AROUND 330 PM CDT.
VOLGA AND ORLAND AROUND 335 PM CDT.
BRUCE AND WENTWORTH AROUND 340 PM CDT.
CHESTER AND AURORA AROUND 345 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BUSHNELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4455 9785 4455 9657 4418 9658 4385 9680
4385 9833 4421 9810 4463 9807 4464 9786
TIME...MOT...LOC 2015Z 270DEG 52KT 4463 9735 4421 9737
4389 9758
HAIL...1.75IN
WIND...70MPH
$$
BT898
WWUS53 KFSD 212029
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
329 PM CDT FRI JUN 21 2013
SDC005-011-077-079-097-101-111-212045-
/O.CON.KFSD.SV.W.0036.000000T0000Z-130621T2045Z/
SANBORN SD-MOODY SD-MINER SD-LAKE SD-KINGSBURY SD-BROOKINGS SD-
BEADLE SD-
329 PM CDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BEADLE...BROOKINGS...KINGSBURY...LAKE...MINER...WESTERN MOODY AND
SANBORN COUNTIES UNTIL 345 PM CDT...
AT 327 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF LAKE NORDEN TO OLDHAM TO
CANOVA...AND MOVING EAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
BADGER AND WINFRED AROUND 335 PM CDT.
ARLINGTON AROUND 340 PM CDT.
LAKE HERMAN STATE PARK AND NUNDA AROUND 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4455 9785 4455 9657 4418 9658 4385 9680
4385 9833 4421 9810 4463 9807 4464 9786
TIME...MOT...LOC 2029Z 271DEG 40KT 4462 9727 4420 9729
4388 9750
HAIL...1.50IN
WIND...60MPH
$$
BT548
WWUS53 KFSD 212034
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
334 PM CDT FRI JUN 21 2013
SDC005-011-077-079-097-101-111-212045-
/O.CON.KFSD.SV.W.0036.000000T0000Z-130621T2045Z/
SANBORN SD-MOODY SD-MINER SD-LAKE SD-KINGSBURY SD-BROOKINGS SD-
BEADLE SD-
334 PM CDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BEADLE...BROOKINGS...KINGSBURY...LAKE...MINER...WESTERN MOODY AND
SANBORN COUNTIES UNTIL 345 PM CDT...
AT 331 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAKE NORDEN TO OLDHAM TO CANOVA...AND MOVING EAST AT
45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
ARLINGTON AROUND 340 PM CDT.
LAKE HERMAN STATE PARK AND NUNDA AROUND 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4455 9785 4455 9657 4418 9658 4385 9680
4385 9833 4421 9810 4463 9807 4464 9786
TIME...MOT...LOC 2034Z 271DEG 40KT 4462 9719 4420 9721
4388 9743
HAIL...1.50IN
WIND...60MPH
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:33 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 21, 12:33 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1233 PM CDT FRI JUN 21 2013 .UPDATE... ISSUED AT 1054 AM CDT FRI JUN 21 2013 OUTFLOW BOUNDARY GRADUALLY LIFTING NORTH LEADING TO SOME ISOLATED STORMS ALONG AND NORTH OF A LINE FROM DESMET TO SPENCER SD. ISOLATED CONVECTION DEVELOPING ALONG AND NORTH OF THE BOUNDARY...AND STRONGEST ELEVATED STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF HALF DOLLARS THROUGH THE REMAINDER OF THE MORNING. HP SUPERCELL THAT DEVELOPED IN THE BLACK HILLS IS WORKING EAST INTO SOUTH CENTRAL SOUTH DAKOTA AND BEGINNING TO EVOLVE TOWARDS AN ELEVATED WIND THREAT WITH STRONG INFLOW JET ON RADAR. CORFIDI VECTORS SUGGEST STORM WOULD CONTINUE TO MOVE EAST ALONG THE I-90 CORRIDOR IMPACTING THE FORECAST AREA SHORTLY AFTER 18Z. HODOGRAPHS SUGGEST SPLITTING SUPERCELLS ARE A POSSIBILITY...AND MAY SLIGHTLY FAVOR LEFT MOVERS. MODEL SOUNDINGS SUGGEST STORM WOULD MOVE INTO RELATIVELY UNSTABLE ENVIRONMENT WITH 3000 J/KG OF CAPE. CAP APPEARS TO BE RELATIVELY WEAK THIS AFTERNOON ALONG AND NORTH OF I-90...SO GREATEST THREAT FOR SEVERE WEATHER APPEARS TO BE FOCUSED ACROSS NORTHERN HALF OF THE FORECAST AREA. CAN'T RULE OUT ADDITIONAL DEVELOPMENT ON THE SOUTH SIDE...AND THEREFORE BORADBRUSHED POPS ACROSS THE AREA THROUGH THE AFTERNOON INTO THE EVENING HOURS. UPDATE ISSUED AT 654 AM CDT FRI JUN 21 2013 SPOTTY SHOWERS AND THUNDERSTORMS FROM OTG/SPW AREA WEST TO A LITTLE WEST OF FSD HAVE MADE SOME UPDATING NEEDED. ACTIVITY STILL EXPECTED TO DECREASE AND END LATER THIS MORNING BUT MUCH OF THIS AREA WILL HAVE MENTION OF PRECIPITATION THAT DID NOT HAVE IT EARLIER. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 315 AM CDT FRI JUN 21 2013 STORMS MOVING SOUTHEAST OVER PART OF SOUTHWEST MN AS THE END OF THE NIGHT APPROACHES SHOULD MOVE OUT DURING THE EARLY MORNING DAYLIGHT HOURS. ONCE THEY DO...MID LEVEL WARMING SHOULD HOLD OFF ANY CONVECTION UNTIL THIS AFTERNOON...AND THAT MAINLY WEST AND NORTH. THE NAM HAS BEEN DOING POORLY ON THIS WARMING AND THE GS SEEMS BETTER...EVEN IN ITS LESS DETAIL...UPON EXAMINING SOUNDINGS ON BUFKIT. EXPECT THE LOW TO REFORM A LITTLE FURTHER WEST AFTER THIS WAVE PASSES THIS MORNING...AS PER GFS. THIS SHOULD BRING A FAIR AMOUNT OF SUNSHINE THOUGH OF COURSE THERE WILL BE CU DEVELOPING AS THE LOW LEVELS CONTINUE TO GET MORE SOPPY. PARTLY CLOUDY SHOULD THEREFORE BE THE WORD OF THE DAY. TEMPERATURES ARE LIKELY TO REACH THE LOW TO MID 90S NEAR THE MISSOURI RIVER...AND NEAR 90 UP TO SIOUX FALLS. STORMS THAT BEGIN TO FORM THIS AFTERNOON SHOULD CONTINUE INTO TONIGHT...CONCENTRATED IN THE NORTH...WITH A RISK OF SEVERE WEATHER IN THE FORM OF LARGE HAIL AND STRONG WINDS FOR ANY STORMS THAT DO DEVELOP. THE INCREASINGLY MUGGY WEATHER WILL BE FELT WITH LOWS TONIGHT IN THE UPPER 60S TO LOW 70S. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 315 AM CDT FRI JUN 21 2013 SATURDAY WILL PRESENT THE SAME PROBLEM WITH DEVELOPMENT MOSTLY CAPPED OFF FOR MOST OF THE DAY...THEN LATE AFTERNOON AND NIGHTTIME STORMS. ANOTHER FAIRLY HIGH CONDITIONAL RISK OF SEVERE STORMS...WITH STORMS BECOMING MORE CONCENTRATED IN THE NORTH/NORTHWEST INSTEAD OF NORTHEAST. HEATING WILL GET ITS CHANCE AGAIN WITH HIGHS IN THE UPPER 80S NORTHWEST TO LOWER 90S SOUTHEAST. SATURDAY NIGHT ALSO LOOS SOMEWHAT LIKE FRIDAY NIGHT WITH THE BEST CHANCE OF STORMS MORE NORTH/NORTHWEST AS UPPER TROUGH APPROACHES FROM THE SOUTHWEST. SUNDAY AND SUNDAY NIGHT IS EXPECTED TO FIND SLOW SEEPAGE OF DRIER AIR INTO THE AREA...AND STORMS ENDING FROM THE NORTHWEST. HOWEVER...A CHANCE MAY CONTINUE FAR SOUTHEAST EVEN INTO MONDAY. SOME CHANCE OF STORMS OVER THE AREA WITH WEAK WAVE MONDAY NIGHT...THEN TUESDAY THROUGH THURSDAY SHOULD BE MOSTLY DRY. WARM BUT LESS HUMID AIR WILL RULE MONDAY...THEN IT SHOULD GET MUGGY AGAIN FOR THE NEXT DAY OR TWO BEFORE A SHOT OF COOLER AND DRIER AIR BY THURSDAY...AS BUILDING OF ROCKIES RIDGE FORCES THE COOLING AND DRYING. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1229 PM CDT FRI JUN 21 2013 THUNDERSTORM COMPLEX ACROSS CENTRAL SOUTH DAKOTA IS EXPECTED TO AFFECT KHON TERMINAL AFTER 20Z. STRONG WINDS WILL BE THE MAIN THREAT WITH THIS STORM...BUT COULD ALSO BE HAIL. OTHERWISE...ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT BOTH KFSD AND KSUX TERMINALS...BUT TIMING IS QUITE UNCERTAIN AT THIS TIME. HAVE THEREFORE LEFT FORECAST DRY...BUT WILL LIKELY HAVE TO UPDATE AS CERTAINTY INCREASES. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && UPDATE... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jun 21, 11:25 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1125 AM CDT FRI JUN 21 2013 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1125 AM CDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... STORMS ARE EXPECTED TO MOVE EAST INTO SOUTHEAST SOUTH DAKOTA THIS AFTERNOON....AND POTENTIALLY MOVE EAST INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA THIS EVENING. WINDS IN EXCESS OF 70 MPH AND HAIL TO THE SIZE OF WALNUTS ARE THE MAIN THREATS WITH THIS STORM...HOWEVER...AN ISOLATED TORNADO THREAT IS POSSIBLE SOUTH OF INTERSTATE 90 WEST OF THE JAMES RIVER VALLEY. FLOODING... THE LITTLE SIOUX RIVER AROUND LINN GROVE IOWA WILL HOVER NEAR BANK FULL FOR THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA AGAIN LATE SATURDAY AND SATURDAY NIGHT. GOLF BALL HAIL AND 70 MPH WIND GUSTS WILL BE POSSIBLE. A THREAT OF SEVERE STORMS MAY BE PRESENT AGAIN SUNDAY EAST OF THE JAMES RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 1 IN SOUTHEASTERN SOUTH DAKOTA ...AND AFTER 4 PM IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 21, 2:37 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
237 PM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM TSTM WND GST 4 SW HURON 44.33N 98.29W
06/21/2013 E50 MPH BEADLE SD TRAINED SPOTTER
&&
ADAMSLocal storm report, Jun 21, 2:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
241 PM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND GST HURON 44.36N 98.22W
06/21/2013 M71 MPH BEADLE SD ASOS
&&
ADAMSLocal storm report, Jun 21, 2:47 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
247 PM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND GST 3 E FORESTBURG 44.02N 98.05W
06/21/2013 M64 MPH SANBORN SD TRAINED SPOTTER
14 INCH DIAMETER TREE LIMB DOWN AT NEARBY FARM.
&&
ADAMSLocal storm report, Jun 21, 2:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
248 PM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL WESSINGTON 44.45N 98.70W
06/21/2013 M1.00 INCH BEADLE SD EMERGENCY MNGR
&&
ADAMSLocal storm report, Jun 21, 2:54 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
254 PM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM FUNNEL CLOUD 1 NE CAVOUR 44.38N 98.03W
06/21/2013 BEADLE SD FIRE DEPT/RESCUE
&&
ADAMSLocal storm report, Jun 21, 2:56 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
256 PM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND GST HURON 44.36N 98.22W
06/21/2013 M87 MPH BEADLE SD ASOS
&&
ADAMSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:40 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Beadle, Brule, Jerauld | 50 min |
| Jun 21, 1:56 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 49 min |
| Jun 21, 2:07 PM CDT | Tornado Warning | FSD | Beadle | 38 min |
| Jun 21, 2:12 PM CDT | Flash Flood Watch | FSD | Beadle, Brookings, Davison, Hanson, Kingsbury, Lake and 7 more | 17 hr |
| Jun 21, 2:17 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 28 min |
| Jun 21, 2:30 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld, Kingsbury, Miner, Sanborn | 45 min |
| Jun 21, 2:48 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Hanson, Jerauld, McCook, Miner and 1 more | 27 min |
| Jun 21, 2:53 PM CDT | Tornado Warning | FSD | Beadle, Kingsbury | 37 min |
| Jun 21, 3:40 PM CDT | Severe Thunderstorm Warning | FSD | Brookings, Kingsbury, Lake, Miner, Moody | 50 min |
| Jun 21, 4:23 PM CDT | Severe Thunderstorm Warning | FSD | Brookings, Kingsbury, Moody | 37 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.